MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112980
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240); Insufficient Information (4580)
Date of Event 09/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol marlex mesh (bard flat mesh) (device #1).An additional emdr was submitted to represent the bard/davol mesh ¿ ventralex (device #2).Should additional information be provided, a supplemental emdr will be submitted.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol marlex mesh (bard flat mesh) and ventralex hernia patch on (b)(6) 2007 and/or (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol marlex mesh (bard flat mesh) and ventralex hernia patch on (b)(6) 2007 and/or (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2007 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with implant of perfix plug (device 1 and 2).Per op notes, ¿a direct hernia sac was identified in the right inguinal region and reduced.A perfix plug (device 1) was placed using prolene sutures.A direct hernia sac was identified in the left inguinal region and reduced.A perfix plug (device 2) was placed using prolene sutures.¿ (b)(6) 2021 - patient was diagnosed with incisional hernia in mid abdomen and recurrent right inguinal hernia thereby underwent open repair with implant of ventralex st (device 3) and ventrio st (device 4).Per op notes, ¿incisional hernia sac was identified and reduced.Adhesions were lysed.A ventralex st (device 3) was placed and sutured.A direct hernia sac was identified in the right inguinal region near the prior mesh (device 1) and reduced.Some amount of scar tissue was excised.The peritoneal fat in hernia sac was reduced.A ventrio st (device 4) was placed and sutured.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and 510k number.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b3, b4, b5, b7, d3, d4, d6a, g3, g6, h2, h6, h10, h11.Corrected fields: d1 (brand name), g4 (510k number).This supplemental emdr represents the bard/davol perfix plug (device #1).An additional supplemental emdr was submitted to represent the bard/davol ventralex st (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key15751786
Report Number1213643-2022-097058
Device Sequence Number6321863
Product Code FTL
UDI-Device Identifier00801741016684
UDI-Public(01)00801741016684(17)110128(10)43JQD173
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2011
Device Catalogue Number0112980
Device Lot Number43JQD173
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale